|CoQ10 and a question on herbal supplements embedded in regular multi vitamins
Apr 28, 2011
Doctor, I am taking a course of PeP to avoid infection. I am midway done. I have two questions for you.
1) I read that CoQ10 is a good balance to have with medications like Truvada and Kaletra and provides a generally better health for people suffering from high cholestrol as is often the case with HIV infected persons. Do you think it is okay to take CoQ10 supplement with my PEP dosage of Truvada/Kaletra or will there be complications?
2) I want to continue to take multi-vitamins every day as a way to manage my fatigue and general weakness resulting from the meds. But nowadays any high quality and potent multi-vitamins almost always has some kind of "herbal blend" in it or the other. I have been generally told to avoid herbs when taking the PEP meds. But no one specifically told me that even the multi-vitamins with "herbal blends" should be avoided during this period. I am keen on taking these not because of the herbal thing but because the tablets themselves are highly reviewed, organic whole food based and highly "bio-available", meaning better absorption by the body. What do you suggest I should do?
Finally, how can I make a contribution since I have benefitted a lot from this site?
| Response from Dr. Frascino
1. Taking CoQ10 with PEP should not be harmful. It also most likely won't be at all helpful either.
2. Multivitamins (even with an "herbal blend") would not affect PEP.
Donation information for The Robert James Frascino AIDS Foundation can be fond on the foundation's Web site at (www.concertedeffort.org).
Good luck with the result of your PEP course. I'm sending my good-luck karma that your post-PEP HIV test is negative.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Testicular Pain A Sign Of AIDS?
- Diarrhea After Licking Genital Worried I Have HIV
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Flaky Skin After Fingering Stripper Sign Of HIV AIDS
- Itchy Rash After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Pain In Penis After Licking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.